Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

On the decimal numbers base n

Language

English

Abstract

This paper focuses on the representation of a proper fraction a/b by a decimal number base n where n is any integer greater than 1. The scope is narrowed to look at only fractions where a, b are positive integers with a < b and b not equal to 0 nor equal to 1. Some relationships were found between b and n , which determine whether the representation will become either finite decimal, pure recurring decimal or mixed decimal base n . Three theorems have been proven to indicate the deciding factors and the relationships. In addition, the length of the finite decimal numbers base n was further explored.

Publication Date

2005

Source Publication Title

International Journal of Mathematical Education in Science and Technology

Volume

36

Issue

6

Start Page

601

End Page

605

Publisher

Taylor & Francis

DOI

10.1080/00207390500064031

Link to Publisher's Edition

http://dx.doi.org/10.1080/00207390500064031

ISSN (print)

0020739X

ISSN (electronic)

14645211

This document is currently not available here.

Share

COinS